Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 102, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 20, 2011, 8:11 PM CDT for Kingman County, Kansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2011, 8:11 PM CDT (01:11 UTC)
- Expired
- May 20, 2011, 9:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Kingman County, KS
The radar
The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 2:32 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
050
WUUS53 KICT 210111
SVRICT
KSC095-210215-
/O.NEW.KICT.SV.W.0102.110521T0111Z-110521T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
811 PM CDT FRI MAY 20 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 915 PM CDT
* AT 808 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR CAIRO...AND MOVING EAST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
CUNNINGHAM...PENALOSA AND WILLOWDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3773 9841 3773 9813 3745 9818 3750 9847
3773 9847
TIME...MOT...LOC 0110Z 275DEG 16KT 3762 9848
WIND...HAIL <50MPH 1.00IN
$$
BILLINGS4 follow-up statements
819
WWUS53 KICT 210120
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
820 PM CDT FRI MAY 20 2011
KSC095-210215-
/O.CON.KICT.SV.W.0102.000000T0000Z-110521T0215Z/
KINGMAN KS-
820 PM CDT FRI MAY 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KINGMAN COUNTY UNTIL 915 PM CDT...
AT 817 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL
AND DAMAGING WINDS AROUND 60 MPH. THIS THUNDERSTORM WAS LOCATED NEAR
CUNNINGHAM...OR 6 MILES EAST OF CAIRO...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
PENALOSA AND WILLOWDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. NEVER DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3773 9841 3773 9813 3745 9818 3750 9847
3773 9847
TIME...MOT...LOC 0119Z 275DEG 16KT 3762 9843
WIND...HAIL 60MPH 1.50IN
$$
ES483
WWUS53 KICT 210136
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
836 PM CDT FRI MAY 20 2011
KSC095-210215-
/O.CON.KICT.SV.W.0102.000000T0000Z-110521T0215Z/
KINGMAN KS-
836 PM CDT FRI MAY 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KINGMAN COUNTY UNTIL 915 PM CDT...
AT 831 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZED HAIL
AND DAMAGING WINDS AROUND 60 MPH. THIS THUNDERSTORM WAS LOCATED NEAR
CUNNINGHAM...OR 10 MILES EAST OF CAIRO...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
PENALOSA AND WILLOWDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3773 9841 3773 9813 3745 9818 3750 9847
3773 9847
TIME...MOT...LOC 0135Z 275DEG 16KT 3759 9835
WIND...HAIL 60MPH 1.50IN
$$
ES907
WWUS53 KICT 210157
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
857 PM CDT FRI MAY 20 2011
KSC095-210215-
/O.CON.KICT.SV.W.0102.000000T0000Z-110521T0215Z/
KINGMAN KS-
857 PM CDT FRI MAY 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KINGMAN COUNTY UNTIL 915 PM CDT...
AT 854 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
MPH. THIS THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF KINGMAN AND
MOVING EAST AT 25 MPH. PENNY SIZED HAIL MAY OCCUR WITH THESE DAMAGING
WINDS. THE THUNDERSTORM IS STEADILY ACCELERATING.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL KINGMAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY...SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD...ESPECIALLY AT NIGHT!
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3773 9841 3773 9813 3745 9818 3750 9847
3773 9847
TIME...MOT...LOC 0155Z 277DEG 20KT 3758 9820
WIND...HAIL 60MPH 0.75IN
$$
ES842
WWUS53 KICT 210214
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
914 PM CDT FRI MAY 20 2011
KSC095-210222-
/O.EXP.KICT.SV.W.0102.000000T0000Z-110521T0215Z/
KINGMAN KS-
914 PM CDT FRI MAY 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KINGMAN COUNTY WILL
EXPIRE AT 915 PM CDT...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AROUND 40 MPH ARE STILL POSSIBLE FROM THIS
THUNDERSTORM.
STRONG THUNDERSTORMS MAY REDEVELOP...AND SEVERE THUNDERSTORM WATCH
NUMBER 314 REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 3773 9841 3773 9813 3745 9818 3750 9847
3773 9847
TIME...MOT...LOC 0212Z 277DEG 20KT 3757 9808
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:39 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 20, 6:39 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 639 PM CDT FRI MAY 20 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU ANOTHER LOW CONFIDENCE FORECAST WEAK INSTABILITY AND SUFFICENT MESOSCALE CONVECTION TO MODULATE OTHERWISE DECENT SYNOPTIC SCALE FORCING. WITH INSTABILITY LESS THAN YESTERDAY...SUSPECT STORMS MAY WEAKEN A BIT EARLIER...ALTHOUGH EAST/WEST BOUNDARY IN CENTRAL KS MAY DEVELOP OR KEEP STORMS GOING AROUND MIDNIGHT. THIS WOULD PRIMARILY AFFECT KRSL/KSLN. SATURATED LOW LEVELS WILL RESULT IN WIDESPREAD MVFR CEILINGS AND POSSIBLY MVFR FOG. THIS SHOULD BURN OFF AROUND MIDDAY SAT. WHILE SOME POTENTIAL FOR ADDITIONAL CONVECTION TOMORROW AFTERNOON MAINLY AT KCNU...EXACT LOCATION/TIMING IS PROBLEMATIC AND WILL LEAVE OUT FOR NOW. -HOWERTON && .PREV DISCUSSION... /ISSUED 337 PM CDT FRI MAY 20 2011/ DISCUSSION... FORECAST HIGHLIGHT: STRONG-SEVERE TSRA POTENTIAL EXISTS THROUGHOUT THE WEEKEND. TONIGHT: TSRA ARE DEVELOPING ALONG A DRYLINE EXTENDING S FROM A SFC LOW CENTERED OVER NW KS TO ALONG WRN OK/TX PANHANDLE BORDER. AIRMASS ALONG BOUNDARY IS DESTABILIZING QUICKLY AS EVIDENCED BY MLCAPES TO ~1,000 J/KG WHICH IS AN INCREASE OF ~600 J/KG SINCE 12 NOON. AREA PROFILERS DEPICT SUBTLE DEEP-LAYER DIRECTIONAL SHEAR BUT WITH DEEP-LAYER SHEAR OF 50-60KTS OVER MOST OF CNTRL KS SVR TSRA ARE LIKELY IN THESE AREAS FOR WHICH SVR #314 IS IN EFFECT TIL 10PM. NEARLY STACKED MID-UPR LOW REMAINS ANCHORED OVER WY/SD BORDER...AS SUCH UPR-DECK DIRECTIONAL DIFFLUENCE WILL GRADUALLY INCREASE...TO THEREBY INCREASE CHANCES FOR SVR TSRA LATE THIS AFTERNOON THROUGH LATE THIS EVENING. (AND LIKELY BEYOND...SO STAY TUNED.) WITH NEARLY UNIDIRECTIONAL MID-UPR FLOW THRU LATE EVENING ECHO-TRAINING POTENTIAL IS HIGH OCNE AGAIN. THEREFORE CHANCES EXIST FOR FURTHER FLASH FLOODING IN PARTS OF CNTRL KS WHERE 3 TO 5 INCHES OF RAIN OCCURRED LAST NIGHT WITH THE HIGHEST AMOUNTS OCCURRING IN RUSSELL & LINCOLN COUNTIES. SAT-SUNDAY NIGHT: CHANCES FOR FURTHER SVR TSRA ARE INCREASING SAT AFTERNOON & EVENING AS HEATING WILL ONCE AGAIN INTERACT WITH RICH LWR-DECK MOISTURE TO INDUCE RENEWED +TSRA DEVELOPMENT...ESPECIALLY OVER ERN KS. AS SUCH POPS HAVE BEEN INCREASED TO ~40% OVER ERN HALF OF KICT COUNTRY WHERE LI'S WILL REACH -10 TO -12 & SBCAPES OF 2,000-2,500 J/KG ARE PROJECTED SAT AFTERNOON & EVENING. IN ADDITION...A DISCERNIBLE MID-LVL SHORTWAVE IS SCHEDULED TO MOVE E ACROSS KS ENHANCING LIFT. AFTER BRIEF INTERMISSION ON SUN...TSRA SHOULD RETURN SUNDAY NGT AS YET ANOTHER MID-LVL SHORTWAVE WILL SCOOT E ACROSS KS. THE WAVE WILL SWEEP A COLD FRONT SE ACROSS KICT COUNTRY LATE SUNDAY NIGHT THAT SHOULD DECELERATE AS IT APPROACHES THE KS OK BORDER MON MORNING AS THE WAVE SURGES E ACROSS THE MS VALLEY. NEXT WEEK: UNSETTLED WEATHER WILL CONTINUE THRU WED NGT AS THE AFORE-MENTIONED UPR DECK LOW FILLS & MOVES E ACROSS THE NRN PLAINS & SRN ONTARIO. THIS WILL INDUCE THE SFC FRONT TO STALL NEAR KS/OK BORDER & WITH A SERIES OF MID TO UPR SHORTWAVES CROSSING KS...PERIODS OF TSRA WILL CONTINUE TIL WED NGT. AT THAT TIME AN AMPLIFYING MID-UPR RIDGE WILL VENTURE ACROSS THE NRN & CNTRL ROCKIES...THEREBY FORCING A WEAK SFC HIGH TO SPREAD ACROSS THE CNTRL PLAINS. AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRATI-FORM SHOWERS ON THE BACK SIDE OF THE DEPARTING MCS WILL CONTINUE TO AFFECT SOUTHEAST KANSAS INTO MID-AFTERNOON. THIS WILL KEEP AT LEAST MVFR CIGS AND OCCASIONAL VSBYS AT KCNU. OTHERWISE RENEWED SCATTERED CONVECTION IS EXPECTED ACROSS CENTRAL AND SOUTH CENTRAL KANSAS BY MID TO LATE AFTERNOON. OCCASIONAL MVFR CIGS WILL ALSO AFFECT AREAS WEST OF THE KANSAS TURNPIKE THROUGH THE AFTERNOON. THE MOIST SOUTHERLY BOUNDARY LAYER FLOW EAST OF THE SURFACE FRONT IS EXPECTED TO MAINTAIN MVFR CIGS OR RE-DEVELOPMENT LATE IN THE NIGHT INTO SATURDAY MORNING...AFFECTING AREAS MAINLY ALONG/EAST OF A KSLN-KICT LINE. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 83 60 88 / 50 30 10 10 HUTCHINSON 59 83 58 88 / 50 40 20 10 NEWTON 61 83 59 87 / 50 40 20 10 ELDORADO 62 82 60 87 / 50 30 20 20 WINFIELD-KWLD 62 83 62 88 / 50 20 10 10 RUSSELL 55 82 56 83 / 50 30 20 10 GREAT BEND 55 83 56 85 / 50 30 10 10 SALINA 60 83 57 85 / 50 40 30 10 MCPHERSON 59 83 57 87 / 50 40 20 10 COFFEYVILLE 65 82 65 85 / 80 30 20 20 CHANUTE 64 81 63 85 / 80 40 30 20 IOLA 63 81 63 85 / 80 40 30 20 PARSONS-KPPF 64 81 64 85 / 80 40 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 20, 4:37 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 437 PM CDT FRI MAY 20 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-212145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 437 PM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLFBALL-SIZED HAIL...60 TO 70 MPH WINDS ARE LIKELY OVER CENTRAL AND SOUTH-CENTRAL KANSAS. THE SEVERE THUNDERSTORMS MAY ALSO PRODUCE VERY HEAVY RAINS THAT MAY CAUSE FURTHER FLASH FLOODING. NUMEROUS THUNDERSTORMS PRODUCING PRIMARILY 50 MPH GUSTS WILL OCCUR OVER SOUTHEAST KANSAS...ESPECIALLY THIS EVENING. AREAL AND SOME RIVER AND SMALL STREAM FLOODING WILL CONTINUE TO AFFECT PARTS OF CENTRAL KANSAS THIS EVENING...ESPECIALLY IN LINCOLN COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCES FOR SEVERE THUNDERSTORMS ARE INCREASING FOR MOST AREAS SATURDAY AFTERNOON AND EVENING...WHERE HAIL AS LARGE AS GOLFBALLS ARE THE PRIMARY THREAT. ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL ARRIVE SUNDAY AFTERNOON AND CONTINUE SUNDAY NIGHT...ESPECIALLY FOR SOUTHEAST KANSAS...WHERE HAIL UP TO GOLFBALL-SIZED IS ONCE AGAIN THE PRIMARY THREAT. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE FOR MOST AREAS FROM MONDAY AFTERNOON THRU TUESDAY NIGHT. AT THIS TIME IT APPEARS THE AREAS AT GREATEST RISK FOR SEVERE THUNDERSTORMS DURING THESE PERIODS ARE SOUTH-CENTRAL AND SOUTHEAST KANSAS. DETAILS REGARDING THE SEVERE WEATHER THREAT WILL COME INTO BETTER FOCUS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR AREAS GENERALLY WEST OF I-135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
In the hours before
Special weather statement, May 20, 4:32 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 432 PM CDT FRI MAY 20 2011 KSZ047-202200- BARTON- 432 PM CDT FRI MAY 20 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON COUNTY... AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ALBERT...OR 11 MILES WEST OF GREAT BEND... AND MOVING NORTH AT 30 MPH. PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. MCGUIRE
Local storm report, May 20, 5:12 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
512 PM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FLASH FLOOD 1 W LINCOLN 39.04N 98.17W
05/20/2011 LINCOLN KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTED THAT THE SALINE RIVER IS OUT
OF ITS BANKS.
0438 PM FLASH FLOOD 2 W LINCOLN 39.04N 98.19W
05/20/2011 LINCOLN KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS THAT SPILLMAN CREEK IS OUT OF
ITS BANKS.
&&
DUNTENSpecial weather statement, May 20, 6:05 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 605 PM CDT FRI MAY 20 2011 KSZ033-202330- LINCOLN- 605 PM CDT FRI MAY 20 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY... AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SYLVAN GROVE...OR 13 MILES WEST OF LINCOLN...AND MOVING NORTHEAST AT 30 MPH. IN ADDITION TO LOCALLY HEAVY RAIN...PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. MCGUIRE
Local storm report, May 20, 6:33 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
633 PM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL TURON 37.81N 98.43W
05/20/2011 E0.88 INCH RENO KS PUBLIC
&&
DUNTENLocal storm report, May 20, 6:38 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
638 PM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 2 W LANGDON 37.85N 98.36W
05/20/2011 E1.50 INCH RENO KS STORM CHASER
&&
DUNTENSpecial weather statement, May 20, 7:10 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 710 PM CDT FRI MAY 20 2011 KSZ067-210045- RENO- 710 PM CDT FRI MAY 20 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RENO COUNTY... AT 705 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR TURON...OR 6 MILES EAST OF PRESTON...AND MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BILLINGS
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:49 AM CDT | Areal Flood Warning | ICT | Lincoln | 14 hr |
| May 21, 8:44 AM CDT | River Flood Warning | ICT | Lincoln | 28 hr |
| May 21, 6:58 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 62 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.